Results 1 to 4 of 4
Like Tree7Likes
  • 3 Post By ErynneGoBraugh
  • 3 Post By GoodDaysAhead
  • 1 Post By ErynneGoBraugh
Very Happy to find this forum.
  1. #1
    ErynneGoBraugh is offline New Member
    Join Date
    Oct 2017
    Posts
    4

    Default Very Happy to find this forum.

    I'm an old broad. I was raised to trust doctors but the two addictions I've faced in my life began in a doctor's office. I'm still rather angry that the doctor who originally prescribed Xanax didn't tell me that it could cause problems with long-term use. Or that the withdrawals would take me nearly a year of my life to get free of. I got a pill cutter and began a very very very slow decrease. I'd cut a pill in quarters and reduce the dose by one quarter. I stayed on that dose until the withdrawals eased even if it was a couple of weeks and then decreased the amount again. I read up on kicking this awful drug and knew that I shouldn't attempt it alone but the only doctor I could consult was the one who prescribed. NOPE... not gonna do that. Six months after the last of the Xanax was consumed.. I still had to deal with occasional anxiety attacks.. insomnia.. brain fog.

    For my money kicking Benzos is the hardest thing ever because it can take such a very long time to feel like yourself again. BUT.. it is doable. And very very much worth it. It's been seven years and I'll never touch another benzo.

    I'm currently sixty days into kicking an oxy/perc addiction. I was prescribed it and I knew there might be problems going in so I was careful to never abuse the prescribed amount and I never asked for an increased dose even though I very much wanted to up the dose for two years. It finally dawned on my thick skull that it wasn't helping the pain any longer and I was in minor withdrawals every single day. Time for this med to go. I had to take half an old darvon to get thru the first 24 hours and terrible diarrhea began that first day. It was purely hell. I had every single symptom described. After that first day, no more meds... just grit your teeth and get thru it. I'm not out of the woods, yet but I can see the edge of the forest. I'll never take another pain med.. which is scary as hell because I have all three kinds of arthritis. We do what we have to do, right? The most worrisome symptom now is the high blood pressure and occasional insomnia. Hope this leaves me soon.


    I

  2. #2
    GoodDaysAhead is offline Member
    Join Date
    Jul 2017
    Posts
    96

    Default

    Good for you getting off the benzos, and now the opioids. It can take some time, yes...but it's worth it in the end. Btw, I still was experiencing high blood pressure for quite a while after the initial physical withdrawal ended. Get some light exercise in your routine. It definitely helps. You sound like a tough ol' broad You got this!

  3. #3
    ErynneGoBraugh is offline New Member
    Join Date
    Oct 2017
    Posts
    4

    Default Thanks for the feedback

    The high blood pressure is always made better with exercise, ain't it? Dang it! I can figure out the 'why' of it for most of the withdrawal symptoms but the blood pressure thing seems a bit over the top for a long term symptom. What the heck, body?? Increased pain levels will do it and loss of sleep will, too. But it seems rude to have to deal with this long after the dang drug has been kicked.

    I had to go to the Doc in a Box yesterday for a sinus infection and my blood pressure was 200 over 120. My blood was basically a solid. heh. I started to panic and then remembered that this was one of the long-term possibilities for getting clear of this drug. Fun stuff!
    Lvg nghtmare likes this.

  4. #4
    GiantNY is offline Junior Member
    Join Date
    Aug 2015
    Posts
    21

    Default

    Our society puts way too much faith in doctors. In my opinion, doctors totally overprescribe meds - probably because they make money this way. Now we have a population prescribed (and dependant) opiates, benzos, antidepressants, adderal, sleep meds, etc. It's just crazy to me, and no one is doing anything about it.

    Good luck on getting and staying clean. It's the only way - what's our alternative? In the long run, you'll feel much better..

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22